Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The A-polynomial from the noncommutative viewpoint

Authors: Charles Frohman, Razvan Gelca and Walter LoFaro
Journal: Trans. Amer. Math. Soc. 354 (2002), 735-747
MSC (1991): Primary 57M25, 58B30, 46L87
Published electronically: October 3, 2001
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper introduces a noncommutative generalization of the A-polynomial of a knot. This is done using the Kauffman bracket skein module of the knot complement, and is based on the relationship between skein modules and character varieties. The construction is possible because the Kauffman bracket skein algebra of the cylinder over the torus is a subalgebra of the noncommutative torus. The generalized version of the A-polynomial, called the noncommutative A-ideal, consists of a finitely generated ideal of polynomials in the quantum plane. Some properties of the noncommutative A-ideal and its relationships with the A-polynomial and the Jones polynomial are discussed. The paper concludes with the description of the examples of the unknot, and the right- and left-handed trefoil knots.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 57M25, 58B30, 46L87

Retrieve articles in all journals with MSC (1991): 57M25, 58B30, 46L87

Additional Information

Charles Frohman
Affiliation: Department of Mathematics, University of Iowa, Iowa City, Iowa 52242

Razvan Gelca
Affiliation: Department of Mathematics and Statistics, Texas Tech University, Lubbock, Texas 79409 and Institute of Mathematics of The Romanian Academy, Bucharest, Romania

Walter LoFaro
Affiliation: Department of Mathematics and Computing, University of Wisconsin-Stevens Point, Stevens Point, Wisconsin 54481

PII: S 0002-9947(01)02889-6
Keywords: Kauffman bracket, skein modules, A-polynomial, character varieties, noncommutative geometry
Received by editor(s): March 14, 2001
Received by editor(s) in revised form: May 7, 2001
Published electronically: October 3, 2001
Article copyright: © Copyright 2001 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia